Texas, 2006

Wildfire in Texas, March 1, 2006

March 1, 2006 · NWS AMA · 1 event in 1 county or zone

A wildfire eight miles north of Amarillo burned eight hundred and five acres. No structures were reported damaged and no injuries were reported.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A wildfire eight miles north of Amarillo burned eight hundred and five acres. No structures were reported damaged and no injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 1, 3:48 AM CST, 8 hours 49 minutes earlier.

Area forecast discussion, Mar 1, 3:48 AM CST, 8 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
348 AM CST WED MAR 1 2006

.DISCUSSION...
BIG CONCERNS THIS FORECAST PERIOD IS PRECIP CHANCES TONIGHT AND
THURSDAY AND AGAIN NEXT TUESDAY. BUMPED UP POP GRIDS TONIGHT TO LOW
CHANCE MAINLY ACROSS THE WESTERN HALF AS COLD FRONT FORECASTED TO
PUSH SOUTH ACROSS THE PANHANDLES LATER TODAY AND THIS EVENING.
UPSLOPE EASTERLY FLOW AT THE SURFACE BRINGING IN LOW LEVEL MOISTURE
ADVECTION AND SHORTWAVE MOVING EAST OUT OF THE SOUTHERN ROCKIES BY
TONIGHT. ISENTROPIC UPGLIDE AND THE SHORTWAVE TONIGHT MAY BE ENOUGH
TO TRIGGER SOME SHOWERS AND POSSIBLY ISOLATED THUNDERSTORMS...CANNOT
RULE OUT STORMS COMPLETELY...TONIGHT. LINGERING SHOWERS POSSIBLE
THURSDAY AS SKIES REMAIN MOSTLY CLOUDY TO CLOUDY IN THE MOIST AND
COOL AIRMASS ACROSS THE FORECAST AREA AS A SURFACE RIDGE BUILDS INTO
THE PANHANDLES FROM THE NORTH AND NORTHEAST. THEREFORE...INCREASED
POPS TONIGHT AND THURSDAY TO AROUND SLIGHT CHANCE TO LOW CHANCE.
BACKING UP A BIT...SUB-TROPICAL MID AND UPPER LEVEL MOISTURE SHOULD
BE ON THE INCREASE TODAY AS UPPER FLOW CONTINUES OUT OF THE
SOUTHWEST. EXPECT INCREASING HIGH AND THEN MID LEVEL CLOUDINESS
TODAY. BREEZY WEST TO SOUTHWEST WINDS THIS MORNING SHOULD DIMINISH AS
THE PRESSURE GRADIENT RELAXES WITH COLD FRONT MOVING INTO THE
FORECAST AREA. DO NOT FEEL RED FLAG CONDITIONS WILL BE MET TODAY AS
HIGHER WINDS OCCUR THIS MORNING AND LOWER RELATIVE HUMIDITIES OCCUR
THIS AFTERNOON.

KEPT SKIES MOSTLY CLOUDY TO CLOUDY THROUGH THE END OF THE WEEK AS LOW
LEVEL MOISTURE REMAINS AND UPSLOPE SURFACE FLOW CONTINUES THROUGH
FRIDAY. WEAK SHORTWAVE ENERGY EMBEDDED IN THE SOUTHWESTERLY UPPER
FLOW WILL HELP TO TRIGGER SHOWERS AND PERHAPS A FEW THUNDERSTORMS
THURSDAY NIGHT INTO FRIDAY NIGHT. PRECIP EXPECTED TO END FROM WEST TO
EAST SATURDAY AS SURFACE TROUGH/DRYLINE FORECASTED TO EXIT OUT OF
EASTERN NM BY SATURDAY WITH A PACIFIC COLD FRONT PUSHING ACROSS THE
PANHANDLES BY SATURDAY NIGHT INTO SUNDAY. NEAR OR SLIGHTLY ABOVE
SEASONABLE NORMS FOR TEMPS EARLY NEXT WEEK AND DRY WITH THE EXCEPTION
OF TUESDAY. THE COMBINATION OF LOW LEVEL MOISTURE STREAMING UP THE
LONG WAY FROM THE RIO GRANDE INTO THE PANHANDLES ALONG WITH SURFACE
TROUGH SETTING UP ALONG THE LEE OF THE ROCKIES AND A SHORTWAVE
FORECASTED TO LIFT NORTHEAST FROM FAR WEST TX INTO THE PANHANDLES
TUESDAY SHOULD BE ENOUGH TO GET SOME SCATTERED CONVECTION GOING
TUESDAY AND ENDING TUESDAY NIGHT. THEREFORE...INSERTED LOW POPS FOR
TUESDAY AND TUESDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                79  41  59  37 /   0  30  20  20
BEAVER OK                  76  38  59  37 /   0  30  20  20
BOISE CITY OK              72  33  55  33 /   0  30  20  20
BORGER TX                  79  42  58  39 /   0  40  20  20
BOYS RANCH TX              78  39  62  38 /   0  40  20  20
CANYON TX                  79  42  62  37 /   0  40  20  20
CLARENDON TX               83  42  58  38 /   0  30  20  20
DALHART TX                 75  35  55  35 /   0  40  20  20
GUYMON OK                  74  38  55  35 /   0  30  20  20
HEREFORD TX                79  41  62  36 /   0  40  20  20
LIPSCOMB TX                81  37  57  37 /   0  20  20  20
PAMPA TX                   81  40  54  37 /   0  30  20  20
SHAMROCK TX                86  41  57  38 /   0  20  20  20
WELLINGTON TX              87  44  58  39 /   0  20  20  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

17/11
Hazardous weather outlook, Mar 1, 6:00 AM CST, 6 hours 37 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
600 AM CST WED MAR 1 2006

OKZ001>003-TXZ001>020-011900-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
600 AM CST WED MAR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

BREEZY WESTERLY WINDS...WARM TEMPERATURES...AND VERY DRY FUELS WILL
RESULT IN A HIGH FIRE DANGER THIS AFTERNOON.  THE FIRE DANGER WILL
DIMINISH AS A WEAK COLD FRONT MOVES ACROSS THE REGION FROM NORTHEAST
TO SOUTHWEST LATE THIS AFTERNOON INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES. THERE IS A CHANCE OF THUNDERSTORMS ON
FRIDAY IN THE CENTRAL TO EASTERN TEXAS AND OKLAHOMA PANHANDLES...AND
A SLIGHT CHANCE OF THUNDERSTORMS IN THE WEST. AT THIS TIME...ANY
STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS.

A HIGH TO VERY HIGH FIRE DANGER IS EXPECTED ON SATURDAY DUE TO THE
COMBINATION OF SOUTHWEST WINDS OF 15 TO 25 MPH ALONG WITH
MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 10 TO 20 PERCENT AND DRY
FUELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JORDAN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Potter

When
March 1, 12:37 PM CST to 5:00 PM CST
Where
Potter forecast zone
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.401, -101.894 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496247.